# SDR 2011F00208

- Difficulty date: October 6, 2011
- Submitted: October 6, 2011
- Operation: Air carrier
- Aircraft: N407KH
- Make and model: Bell 407
- Aircraft serial: 53395
- Aircraft time: 4,867 hours
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Skin
- Part number: 407030801205D
- Part serial: BP1653
- Condition: Cracked
- Location: Tailboom
- Part time: 1,653 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE PERFORMING MX, A CRACK WAS DISCOVERED IN THE OUTER SKIN OF THE TAILBOOM ON THE LT SIDE AT THE FORWARD ROW OF RIVETS THAT SECURED THE TAIL ROTOR GEARBOX HOUSING.   THE CRACK APPEARS TO HAVE STARTED AT ONE OF THE RIVETS, EXTENDED TO ANOTHER AND WAS CONTINUING ON PAST THE 2ND RIVET.   THE CRACK WAS APPROX 1.5" IN LENGTH.   PRODUCT SUPPORT WAS NOTIFIED AND THEY DETERMINED THAT THE CRACK MADE THE TAILBOOM UNSERVICABLE AND THAT THE UPPER SKIN WOULD HAVE TO BE REPLACED.
